Hail, Coahoma
- When
- June 3, 2:10 PM CST to 2:15 PM CST
- Where
- Coahoma County, 0.26 mi ENE of Bobo
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.132, -90.676
A cold front pushed into the Mid-South during the late afternoon into the evening hours of June 3rd, 2009. Some of the thunderstorms became severe and produced damaging winds, large hail and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A cold front pushed into the Mid-South during the late afternoon into the evening hours of June 3rd, 2009. Some of the thunderstorms became severe and produced damaging winds, large hail and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 3, 1:19 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 219 PM CDT WED JUN 3 2009 .DISCUSSION... A BROKEN LINE OF SHOWERS AND THUNDERSTORMS THAT FORMED BACK IN EASTERN ARKANSAS HAS TRACKED INTO WEST TENNESSEE THIS AFTERNOON. ADDITIONAL THUNDERSTORMS DEVELOPED ACROSS NORTH MISSISSIPPI AND WILL CONTINUE TO MOVE EAST THROUGH THE DAY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. FARTHER WEST...THE MCV...FIRST EVIDENT ON RADAR AND SATELLITE LATE THIS MORNING WAS LOCATED OVER EASTERN ARKANSAS TRANSLATING EASTWARD. THIS FEATURE HAS HELPED SPARK ADDITIONAL SHOWERS AND THUNDERSTORMS OVER CENTRAL ARKANSAS. THIS ACTIVITY WILL MOVE INTO THE FORECAST AREA LATE THIS AFTERNOON AND INTO EARLY EVENING. THIS FEATURE WILL LIKELY INTERACT WITH THE FRONTAL BOUNDARY AND PRODUCE VERY GOOD CHANCES FOR RAIN ACROSS MUCH OF THE FORECAST AREA OVERNIGHT AND INTO THURSDAY. THE SLOW MOVING FRONT WILL EVENTUALLY MOVE ACROSS SOUTHEASTERN PORTIONS OF THE FORECAST AREA BY THURSDAY EVENING. UNTIL THEN...RAIN CHANCES WILL LINGER ALONG AND AHEAD OF THE FRONT. BY FRIDAY STABLE AIR WILL BEGIN TO SPREAD OVER THE MIDSOUTH AS HIGH PRESSURE SETTLES IN. DAYTIME TEMPERATURES WILL BE PLEASANT...WELL BELOW NORMAL FOR THIS TIME OF YEAR...THURSDAY AND FRIDAY. DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND...WHICH WILL BE NICE. HOWEVER DAYTIME TEMPERATURES WILL RISE INTO THE UPPER 80S TO LOWER 90S ALONG WITH RISING LOW LEVEL MOISTURE AND HIGHER RELATIVE HUMIDITIES. RAIN CHANCES RETURN TO THE FORECAST EARLY NEXT WEEK. AC && .AVIATION... 18Z TAF SET BKN LINE OF TSRA WILL CONTINUE TO PUSH EAST...MAY IMPACT KMKL OVER NEXT 1-2 HOURS. HAVE THROWN IN AN ADDITIONAL TEMPO GROUP. OTHERWISE...ADDITIONAL DEVELOPMENT WILL OCCUR AFTER 19-20Z AHEAD OF COLD FRONT. ACTIVITY WILL CONTINUE INTO EVENING AND OVERNIGHT HOURS. HARD TO PINPOINT EXACT TIMING THUS HAVE PICKED OUT BEST 4 HOURS FOR A TEMPO GROUP AND HAVE LEFT VCTS AT OTHER TIMES. VFR CONDITIONS WILL CONTINUE THROUGH 6Z UNLESS THUNDERSTORM MOVES OVER A TAF SITE. LOW CIGS (800-1500FT) AND POSSIBLY SOME FOG(3-5SM BR) WILL DEVELOP OR MOVE INTO THE CWA AFTER 6Z. CIGS AND VSBYS WILL GRADUALLY LIFT BY 15-16Z. HOWEVER MVFR CIGS WILL LKLY PREVAIL THROUGH END OF TAF SET. S-SW WINDS WILL TURN AROUND TO THE N AND EVENTUALLY TO THE NE BEHIND FRONT. SPDS WILL GENERALLY BE 5-7 KTS THROUGH 12Z...INCREASING TO 8-10 KTS BY END OF TAF SET. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 65 73 60 81 / 90 40 0 0 MKL 63 72 58 80 / 90 50 0 0 JBR 62 71 57 81 / 90 10 0 0 TUP 66 76 60 81 / 70 70 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 456 AM CDT WED JUN 3 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 456 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE MID SOUTH TODAY AS A COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE MOVE ACROSS THE AREA AND INTERACTS WITH A MODERATELY UNSTABLE AIRMASS IN PLACE. THE GREATEST SEVERE WEATHER RISK WILL BE DAMAGING WINDS...ALTHOUGH SOME LARGE HAIL IS POSSIBLE AS WELL. THE MOST PROBABLE TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE OVER PORTIONS OF NORTHEAST MISSISSIPPI ON THURSDAY. OTHERWISE THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS. JLH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 157 PM CDT WED JUN 3 2009 TNZ002-003-020-031930- GIBSON TN-WEAKLEY TN-OBION TN- 157 PM CDT WED JUN 3 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTH CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE... CENTRAL WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF SHARON AT 158 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN GIBSON...OBION AND WEAKLEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT WED JUN 3 2009 MSZ003-004-TNZ089-090-031930- TIPPAH MS-BENTON MS-FAYETTE TN-HARDEMAN TN- 200 PM CDT WED JUN 3 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTH CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF MICHIGAN CITY AT 200 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN BENTON...FAYETTE...HARDEMAN AND TIPPAH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 214 PM CDT WED JUN 3 2009 TNZ004-031945- HENRY TN- 214 PM CDT WED JUN 3 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... HENRY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER PARIS AT 215 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS LANDING STATE PARK AND PARIS...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 218 PM CDT WED JUN 3 2009 TNZ004-021-054-031945- CARROLL TN-HENRY TN-HENDERSON TN- 218 PM CDT WED JUN 3 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CARROLL COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL HENRY COUNTY IN NORTHWEST TENNESSEE... NORTH CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTH OF HUNTINGDON AT 218 PM CDT...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CARROLL...HENDERSON AND HENRY COUNTIES...INCLUDING LOCATIONS NEAR HUNTINGDON...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 218 PM CDT WED JUN 3 2009 TNZ021-054-055-031945- DECATUR TN-CARROLL TN-HENDERSON TN- 218 PM CDT WED JUN 3 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN DECATUR COUNTY IN TENNESSEE... SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... HENDERSON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF LEXINGTON AT 219 PM CDT...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CARROLL...DECATUR AND HENDERSON COUNTIES...INCLUDING LOCATIONS NEAR LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEECH LAKE...PIN OAK LAKE AND PINE LAKE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
237 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG SPRING CREEK 35.77N 88.68W
06/03/2009 MADISON TN EMERGENCY MNGR
MULTIPLE TREES DOWN ON HIGHWAY 70 NEAR SPRING CREEK.
TREES DOWN ALSO ON HIGHWAY 152 BETWEEN SPRING CREEK AND
INTERSTATE 40...AND ON DOAK MASON ROAD. ONE TREE WAS ALSO
DOWN ON HIGHWAY 412 EAST.
&&
CCDThe Memphis radar (KNQA), 154 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2009Every state in 2009This day in weather historyWarnings in Mississippi, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177241.